Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 11, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 26, 2006, 2:41 AM CDT for Terrebonne Parish, Louisiana. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2006, 2:41 AM CDT (07:41 UTC)
- Expired
- Apr 26, 2006, 3:15 AM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Terrebonne Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 3:00 AM CDT | TSTM WND DMG | 5 Se Houma, LA | TREES AND POWER LINES DOWN IN BOURG. TIME ESTIMATED. |
| Apr 26, 3:00 AM CDT | HAIL 1.75 | Houma, LA | SEVERAL PUBLIC REPORTS CALLED INTO SHERIFFS OFFICE WEST AND EAST OF HOUMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 260744
TORLIX
LAC109-260815-
/O.NEW.KLIX.TO.W.0011.060426T0741Z-060426T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
241 AM CDT WED APR 26 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
TERREBONNE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF HOUMA
* UNTIL 315 AM CDT
* AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND FAA
TERMINAL DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO JUST SOUTH OF HOUMA AND NORTH OF THERIOT...
MOVING EAST AT 10 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
MONTEGUT AND CHAUVIN BY 315 AM CDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
SEEK SHELTER IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
LAT...LON 2946 9079 2962 9075 2961 9067 2959 9061
2952 9055 2952 9053 2950 9053 2946 9048
2936 9052
$$
241 follow-up statement
000
WWUS54 KLIX 260814
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
313 AM CDT WED APR 26 2006
LAC109-260823-
/O.EXP.KLIX.TO.W.0011.000000T0000Z-060426T0815Z/
TERREBONNE LA-
313 AM CDT WED APR 26 2006
...THE TORNADO WARNING FOR TERREBONNE PARISH EXPIRES AT 315 AM CDT...
AS OF 313 AM CDT...NO REPORTS OF WIND DAMAGE OR HAIL HAS BEEN
RECEIVED. THIS STORM CONTINUES TO BE STRONG BUT BELOW SEVERE LEVELS.
CONDITIONS ARE FAVORABLE FOR THIS STORM OR OTHER DEVELOPING STORMS
TO BECOME BRIEFLY SEVERE IN EASTERN TERREBONNE PARISH AND LAFOURCHE
PARISH THROUGH 4 AM.
STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2946 9079 2962 9075 2961 9067 2959 9061
2952 9055 2952 9053 2950 9053 2946 9048
2936 9052
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 25, 3:16 PM CDT, 11 hours 25 minutes earlier.
Area forecast discussion, Apr 25, 3:16 PM CDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 316 PM CDT TUE APR 25 2006 .DISCUSSION... IN THE SHORT TERM...AN OUTFLOW BOUNDARY FROM A PREVIOUS MCS IN ARKANSAS AND A RESULTING STRONG MESOHIGH CENTERED OVER ARKANSAS AND NORTHERN MISSISSIPPI WILL CONTINUE TO PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE AFTERNOON AND EVENING HOURS. AS OF THIS DISCUSSION...THE MAIN OUTFLOW BOUNDARY EXTENDS FROM NEAR ALEXANDRIA TO MCCOMB TO NEAR HATTIESBURG. THE SHOWER AND THUNDERSTORM DEVELOPMENT HAS BEEN ENHANCED BY A PASSING SHORTWAVE TROUGH AND THE NOSE OF A JET STREAK POKING INTO THE CENTRAL GULF STATES. ENHANCED LIFT ASSOCIATED WITH THIS JET STREAK AND SOME DIFLUENT AIR ALOFT...HAS ALLOWED A FEW OF THE THUNDERSTORMS TO DEVELOP DEEP CORES AND THUS TURN SEVERE THIS AFTERNOON. HOWEVER...AS THE HEATING OF THE DAY WANES INTO THIS EVENING...THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO DISSIPATE. THIS PATTERN IS MUCH MORE TYPICAL FOR JUNE AND JULY THAN FOR LATE APRIL...BUT THE OVERALL RECENT PATTERN OF WARM TEMPERATURES AND BLOCKING HIGHS IN THE SOUTHEAST HAVE RESEMBLED EARLY SUMMER FOR THE PAST SEVERAL WEEKS. A BRIEF LULL IN THE ACTIVITY IS EXPECTED EARLY TONIGHT...AS RAIN COOLED AND SOMEWHAT MORE STABLE AIR MOVES INTO THE REGION. ALSO...SOME WEAK SUBSIDENCE IN THE WAKE OF THE PASSING SHORTWAVE WILL PUT A WEAK CAP IN PLACE EARLY TONIGHT. HOWEVER...ANOTHER MUCH STRONGER LONGWAVE TROUGH WILL BEGIN TO LIFT OUT OF THE PLAINS AND PULL THROUGH THE REGION LATE TONIGHT INTO TOMORROW MORNING. A SHARP COLD FRONT WILL PUSH INTO THE CWA TOMORROW MORNING...SPARKING OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. IT APPEARS THAT AS THE FRONT APPROACHES ANOTHER JET COUPLET COULD DEVELOP OVER THE CENTRAL GULF COAST. ENHANCED DIFLUENCE ASSOCIATED WITH THIS COUPLET COMBINED WITH STRONG FORCING ALONG THE FRONT SHOULD ALLOW A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS DEVELOP OVERNIGHT AND PUSH INTO THE REGION TOMORROW MORNING. LOOKING AT FORECAST SOUNDINGS...IT APPEARS THAT DIRECTIONAL SHEAR WILL BE LIMITED...BUT DEEP LAYER SPEED SHEAR SHOULD ALLOW FOR POSSIBLE BOW SEGMENTS ALONG A LINEAR SYSTEM TOMORROW MORNING. BY THE AFTERNOON HOURS...THE FRONT SHOULD BE NEARLY THROUGH THE CWA...WITH MOST ACTIVITY MOVING INTO THE COASTAL WATERS. STRONG SUBSIDENCE BEHIND THE FRONT WILL ADVECT IN TOMORROW NIGHT...CLEARING OUT THE SKIES. SUBSIDENCE WILL REMAIN OVER THE AREA THROUGH FRIDAY...AS LOW LEVEL AND UPPER LEVEL RIDGING BUILD IN. GOING INTO THE WEEKEND...SOME UNCERTAINTY EXISTS ON EXACTLY WHAT WILL HAPPEN. HAVE DECIDED TO KEEP POPS LOW FOR THIS REASON. THE ECMWF AND THE GFS ARE IN DISAGREEMENT ON THE SPEED OF A CLOSED LOW EJECTING OUT OF THE FOUR CORNERS. THE ECMWF IS MUCH SLOWER...KEEPING THE LOW BACK IN THE FOUR CORNERS THROUGH SUNDAY...AND NOT MOVING THE SYSTEM THROUGH UNTIL MONDAY AND TUESDAY. HOWEVER...THE GFS IS PULLING THE LOW INTO THE PLAINS ON SATURDAY AND PUSHING IT THROUGH ON SUNDAY. HAVE DECIDED TO GO WITH THE GFS SOLUTION...AND HAVE A CHANCE OF RAIN FROM SATURDAY THROUGH MONDAY MORNING. OVERALL CONFIDENCE IS LOW WITH THE FORECAST TIMING. DUE TO AN ENHANCED AMOUNT OF CLOUD COVER ACROSS THE REGION...HAVE KEPT TEMPERATURES NEAR NORMAL THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... MCB 68 75 53 78 / 50 60 0 0 BTR 69 76 55 79 / 50 60 0 0 MSY 72 79 59 78 / 40 60 10 0 GPT 71 78 58 78 / 40 60 10 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 32
Hazardous weather outlook, Apr 25, 11:59 AM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1159 AM CDT TUE APR 25 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1159 AM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS EXISTS ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON INTO TONIGHT. A WARM AND MOIST AIRMASS IN PLACE OVER THE REGION COMBINED WITH MORE FAVORABLE WINDS ALOFT WILL ALLOW SCATTERED THUNDERSTORMS TO CONTINUE TO DEVELOP THIS AFTERNOON. MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT AN ISOLATED THUNDERSTORM COULD BECOME STRONG TO LOCALLY SEVERE LATE THIS AFTERNOON INTO THIS EVENING. MOST OF THE STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE WINDS GUSTING TO 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...ANY SEVERE THUNDERSTORM DEVELOPMENT MAY PRODUCE WINDS GREATER THAN 60 MPH AND LARGE HAIL. AREAS TO THE NORTH OF LAKE PONTCHARTRAIN AND THE MISSISSIPPI GULF COAST WILL HAVE THE HIGHEST CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED WEDNESDAY IN ADVANCE OF A COLD FRONTAL PASSAGE. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH FRIDAY NIGHT. THUNDERSTORMS ARE POSSIBLE FROM THE NEXT WEATHER SYSTEM OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:24 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 66 min |
| Apr 25, 8:48 PM CDT | Special Marine Warning | LIX | 87 min | |
| Apr 25, 10:22 PM CDT | Special Marine Warning | LIX | 113 min | |
| Apr 26, 2:32 AM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 58 min |
| Apr 26, 6:54 AM CDT | Special Marine Warning | LIX | 36 min | |
| Apr 26, 7:41 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 26, 8:34 AM CDT | Special Marine Warning | LIX | 116 min | |
| Apr 26, 9:46 AM CDT | Special Marine Warning | LIX | 59 min | |
| Apr 26, 10:29 AM CDT | Special Marine Warning | LIX | 61 min | |
| Apr 26, 11:33 AM CDT | Special Marine Warning | LIX | 57 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.